Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 133, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2012, 7:49 PM CDT for Bossier Parish, Claiborne Parish, Webster Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 7:49 PM CDT (00:49 UTC)
- Expired
- May 7, 2012, 8:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bossier Parish, LA, Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 59 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:00 PM CDT | TSTM WND DMG | Cotton Valley, LA | ALOT OF TREES DOWN ACROSS NORTHERN PARTS OF WEBSTER PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 7:39 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964
WUUS54 KSHV 080049
SVRSHV
LAC015-027-119-080145-
/O.NEW.KSHV.SV.W.0133.120508T0049Z-120508T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 PM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
WESTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF HOMER...
NORTHERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SPRINGHILL...
* UNTIL 845 PM CDT
* AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CULLEN...OR NEAR SPRINGHILL...AND MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COTTON VALLEY...SHONGALOO AND HAYNESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3263 9328 3267 9371 3302 9378 3302 9311
3276 9300
TIME...MOT...LOC 0049Z 307DEG 26KT 3294 9340
$$
031 follow-up statement
109
WWUS54 KSHV 080121
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
821 PM CDT MON MAY 7 2012
LAC015-027-119-080145-
/O.CON.KSHV.SV.W.0133.000000T0000Z-120508T0145Z/
CLAIBORNE LA-BOSSIER LA-WEBSTER LA-
821 PM CDT MON MAY 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WEBSTER...BOSSIER AND CLAIBORNE PARISHES...
AT 819 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED FROM NEAR HAYNESVILLE TO NEAR BENTON
LOUISIANA...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3276 9300 3263 9328 3267 9371 3286 9371
3289 9342 3302 9313 3302 9312
TIME...MOT...LOC 0120Z 307DEG 26KT 3280 9319
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 5:38 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 7, 5:38 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 538 PM CDT MON MAY 7 2012 .DISCUSSION... CLUSTER OF SVR TSTMS WITH STG POTENTIAL FOR LARGE HAIL...PROMPTED ISSUANCE OF SVR TSTM WATCH FOR ALL SW AR/SE OK...AND EXTREME NE CORNER TX. HOWEVER...SLOW MOVMT OF SE PROPAGATING STORMS KEEP BIGGEST THREAT NORTH OF I-30...WITH 90 DEGREE TEMPS STILL OUT JUST TO THE SE OF THIS CLUSTER. EXPECT SOME DECREASE IN INTENSITY WITH LOSS OF DAYTIME HEATING BY 10 PM...EXPIRATION TIME. ELSEWHERE...CONVECTION HAS REMAINED SPORADIC AND VERY ISOLD...SO WILL GO WITH 20 PERCENT POPS REMAINING PORTIONS OF CWA TONIGHT./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 70 81 63 79 56 / 20 50 40 20 10 MLU 68 84 63 80 54 / 20 50 50 30 10 DEQ 64 77 55 79 49 / 50 30 20 10 10 TXK 66 78 59 79 53 / 40 50 30 20 10 ELD 65 78 59 79 50 / 40 50 30 20 10 TYR 67 77 60 78 55 / 20 50 40 20 10 GGG 68 79 61 78 53 / 20 50 40 20 10 LFK 70 83 64 80 57 / 20 50 40 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 7, 11:36 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1136 AM CDT MON MAY 7 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1136 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. ALSO...SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG AN OUTFLOW BOUNDARY MOVING INTO THE AREA FROM THE NORTH. SOME THUNDERSTORMS THAT DEVELOP MAY BECOME SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE AREA ON TUESDAY AND WEDNESDAY...AS THE SLOW TO MOVE COLD FRONT REMAINS NEAR THE AREA. ALSO...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS WEEKEND AS AN UPPER LEVEL LOW AND SURFACE COLD FRONT APPROACH THE AREA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. 20
In the hours before
Local storm report, May 7, 6:37 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 W MINERAL SPRINGS 33.88N 93.95W
05/07/2012 HOWARD AR EMERGENCY MNGR
TREES DOWN ALONG HWY 27 WEST OF MINERAL SPRINGS
&&
19Local storm report, May 7, 6:57 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL HOOKS 33.47N 94.29W
05/07/2012 M1.00 INCH BOWIE TX AMATEUR RADIO
NICKEL TO QUARTER SIZED HAIL IN HOOKS
&&
19Local storm report, May 7, 7:05 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG STAMPS 33.36N 93.50W
05/07/2012 LAFAYETTE AR LAW ENFORCEMENT
TREES DOWN ON COUNTY ROAD 28 IN STAMPS
&&
19Local storm report, May 7, 7:25 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG STAMPS 33.36N 93.50W
05/07/2012 LAFAYETTE AR EMERGENCY MNGR
POWER LINES DOWN IN STAMPS
&&
19Local storm report, May 7, 7:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 3 SE BOGATA 33.44N 95.18W
05/07/2012 M1.00 INCH RED RIVER TX AMATEUR RADIO
QUARTER SIZED HAIL REPORTED IN JOHNTOWN
&&
19Local storm report, May 7, 7:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG HOPE 33.67N 93.59W
05/07/2012 HEMPSTEAD AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN HOPE AND THROUGHOUT THE
COUNTY ALONG HWY 278 AND HWY 29
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:31 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 44 min |
| May 7, 9:12 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.